MAUDE Adverse Event Report: COVIDIEN SURGICAL EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL21A
Medical Device Problem Codes Device Slipped (1584); Failure to Form Staple (2579)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: eeaxl2135; eeaxl2135 eea xl 21mm-3.5 sgl use stap; (lot number: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the bypass procedure, the surgeon encountered resistance when tightening the stapler after coupling the anvil, but still managed to tighten it completely, reaching the green zone.However, during the stapling process, no staples came out or formed.After attempting to remove the stapler, the surgeon discovered that staples had ejected at the level of the small intestine, approximately 2-3 cm from the anastomosis area, and had embedded into the intestinal wall without forming properly.It was noted that the staples scattered throughout the intestine, requiring manual retrieval.The anastomosis was performed manually due to device issues.Suturing was performed as a staple line replacement.It was noted that the surgical time was extended by thirty minutes.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the orvil anvil was observed to be tilted and attached to the instrument.Further inspection of the orvil anvil cutting ring showed no traces of knife impression and the ring was received intact.Functional testing found that the instrument could not be unclamped far enough to detach the orvil anvil.It was reported that the staple line was incomplete.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the instrument handle compression is not completed or if the instrument is applied against an excessive amount of tissue during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when firing the stapler, make sure to fully squeeze the instrument handle until the metal underside of the handle contacts the stapler body to the fullest extent.Partial or incomplete handle squeezes may result in unacceptable staple formation and/or incomplete knife cut.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23804975
Report Number1219930-2025-05781
Device Sequence Number7622314
Product Code GDW
UDI-Device Identifier10884521042858
UDI-Public(01)10884521042858(17)271130(10)N4M1670Y
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL21A
Device Catalogue NumberEEAORVIL21A
Device Lot NumberN4M1670Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale